RefDoc
Haut

Faire une nouvelle recherche
Make a new search
Lancer la recherche


Titre du document / Document title

Visceral abdominal-fat accumulation associated with use of indinavir

Auteur(s) / Author(s)

MILLER K. D. (1) ; JONES E. (2) ; YANOVSKI J. A. (3) ; SHANKAR R. (2) ; FEUERSTEIN I. (2) ; FALLOON J. (4) ;

Affiliation(s) du ou des auteurs / Author(s) Affiliation(s)

(1) Department of Critical Care Medicine, Warner Grant Magnuson Clinical Center, National Institutes of Health, Bethesda, MD 20892, ETATS-UNIS
(2) Department of Radiology, Warren Grant Magnuson Clinical Center, National Institutes of Health, Bethesda, MD 20892, ETATS-UNIS
(3) Developmental Endocrinology Branch, National Institute of Child Health and Human Development, National Institutes of Health, Bethesda, MD 20892, ETATS-UNIS
(4) Laboratory of immunoregulation, National Institute of Allergy and Infectious Diseases, National Institutes of Health, Bethesda, MD 20892, ETATS-UNIS

Résumé / Abstract

Background After the addition of the protease inhibitor indinavir to combination drug regimens for HIV-1 infection, some patients have experienced an increase in abdominal girth with symptoms of abdominal fullness, distension, or bloating. We aimed to find out whether this collection of symptoms was associated with changes in abdominal fat and whether such changes were associated with indinavir use. Methods Abdominal computed tomography was used in ten HIV-1-positive patients who had such abdominal symptoms to measure total adipose tissue (TAT) and visceral adipose tissue (VAT) at the umbilicus (L4 vertebral level). The VAT:TAT ratio in the ten cases was compared with that in ten HIV-1-infected patients who had been using indinavir without abdominal symptoms for at least 6 months and ten HIV-1-infected patients who were not using indinavir. Findings The mean VAT:TAT ratios for the three groups-non-users, symptom-free indinavir users, and symptomatic indinavir users-were 0.40 (SD 0.15), 0.59 (0.18), and 0.70 (0.20), respectively (p=0.004). The VAT:TAT ratio correlated with duration of indinavir use (r=0.47, p=0.01). The mean areas of VAT for the three groups were 106 cm2 (SD 72), 141 cm2 (65) and 202 cm2(93), respectively (p=0.03). The mean body-mass index of the groups was similar, and patients in the two indinavir groups did not gain a significant amount of weight after starting the drug. Serum triglyceride values increased after starting indinavir and correlated with VAT:TAT ratios. Interpretation Our data suggest that some HlV-1-infected patients on indinavir treatment accumulate intra-abdominal fat that may cause abdominal symptoms. Recent evidence suggests that other HIV-1 protease inhibitors may be associated with changes in body-fat distribution. Larger studies of protease-inhibitor treatment are needed to investigate this association further and to investigate metabolic or endocrine mechanisms that may underlie this phenomenon.

Revue / Journal Title

Lancet    ISSN  0140-6736   CODEN LANCAO 

Source / Source

1998, vol. 351, no9106, pp. 871-875 (25 ref.)

Langue / Language

Anglais

Editeur / Publisher

Elsevier, Kidlington, ROYAUME-UNI  (1823) (Revue)

Mots-clés anglais / English Keywords

AIDS

;

HIV-1 virus

;

Indinavir

;

Peptidases

;

Inhibitor

;

Visceral obesity

;

Obesity

;

Abdomen

;

Computerized axial tomography

;

Adipose tissue

;

Toxicity

;

Chemotherapy

;

Treatment

;

Human

;

Viral disease

;

Infection

;

Human immunodeficiency virus

;

Lentivirus

;

Retroviridae

;

Virus

;

Hydrolases

;

Enzyme

;

Immunopathology

;

Immune deficiency

;

Radiodiagnosis

;

Medical imagery

;

Mots-clés français / French Keywords

SIDA

;

Virus HIV1

;

Indinavir

;

Peptidases

;

Inhibiteur

;

Obésité viscérale

;

Obésité

;

Abdomen

;

Tomodensitométrie

;

Tissu adipeux

;

Toxicité

;

Chimiothérapie

;

Traitement

;

Homme

;

Virose

;

Infection

;

Virus immunodéficience humaine

;

Lentivirus

;

Retroviridae

;

Virus

;

Hydrolases

;

Enzyme

;

Immunopathologie

;

Immunodéficit

;

Radiodiagnostic

;

Imagerie médicale

;

Mots-clés espagnols / Spanish Keywords

SIDA

;

HIV-1 virus

;

Indinavir

;

Peptidases

;

Inhibidor

;

Obesidad visceral

;

Obesidad

;

Abdomen

;

Tomodensitometría

;

Tejido adiposo

;

Toxicidad

;

Quimioterapia

;

Tratamiento

;

Hombre

;

Virosis

;

Infección

;

Human immunodeficiency virus

;

Lentivirus

;

Retroviridae

;

Virus

;

Hydrolases

;

Enzima

;

Inmunopatología

;

Inmunodeficiencia

;

Radiodiagnóstico

;

Imageneria medical

;

Localisation / Location

INIST-CNRS, Cote INIST : 5004, 35400007924625.0130

Nº notice refdoc (ud4) : 2187007



Faire une nouvelle recherche
Make a new search
Lancer la recherche
Bas